Illinois, 2013Flooding in Illinois, April 19 to 30, 2013
April 19 to 30, 2013 · NWS PAH · 9 events in 7 counties and zones
A couple of rounds of heavy rain in the Mississippi River Valley combined with melting snows from up north caused rises along the Mississippi River leading to major flooding. Backwater from the Mississippi River caused the Big Muddy River to rise above flood stage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A couple of rounds of heavy rain in the Mississippi River Valley combined with melting snows from up north caused rises along the Mississippi River leading to major flooding. Backwater from the Mississippi River caused the Big Muddy River to rise above flood stage. Other rounds of heavy rain fell in the Wabash and Ohio Valleys, causing minor flooding along the Wabash, Ohio, and many of their tributaries. April was one of the wettest months ever for the state of Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 19, 1:52 PM CST, 8 minutes earlier.
Area forecast discussion, Apr 19, 1:52 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
252 PM CDT FRI APR 19 2013
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 114 PM CDT FRI APR 19 2013
VISIBLE AND IR IMAGERY SHOWS CLEARING LINE STARTING TO WORK INTO
SEMO OZARKS...MOVING EAST ABOUT 30 MPH SHOULD SEE CLEARING SKIES
OVER PAH FA WEST TO EAST THIS EVENING. THIS SETS THE STAGE FOR
HIGH PRESSURE TO WEDGE IN AND GRADUALLY DIMINISH WINDS...ALLOWING
WIDESPREAD FROST TO DEVELOP TONIGHT AS LOWS DROP INTO THE LOWER
30S. SOME GUIDANCE YIELDS UPPER 20S AND LOOK UPSTREAM AT SOURCE
REGION HINTS THIS IS POSSIBLE. THEREFORE WILL CONTINUE FROST
ADVISORY ALL ZONES AS NEIGHBORS DO LIKEWISE.
OTHERWISE COOLISH START TO WEEKEND SHOULD AT LEAST SEE RETURN
SUNSHINE...WITH SUNDAY BEGINNING TO MODERATE SOME AS HIGH PRESSURE
SHIFTS EAST AND HEIGHTS NUDGE UPWARDS A TAD. EASTERN COUNTIES MAY
STILL SEE MID 30S SATURDAY NIGHT...BUT LIGHT WINDS AND PRESUMABLY
A LITTLE MID OR HIGH CLOUD INCREASE IN THE DEVELOPING WARM
ADVECTION ENVIRONMENT SHOULD PRECLUDE FROST MENTION THEN...THOUGH
IT'S SOMETHING TO MONITOR.
.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 251 PM CDT FRI APR 19 2013
THE 12Z GFS AND 00Z ECMWF STILL SHOWED VERY DIFFERENT TIMING FOR
OUR EARLY WEEK SYSTEM. THE 12Z ECMWF IS A LITTLE FASTER THAN THE
00Z RUN...AND NOW LOOKING MORE LIKE THE GFS. THIS INCREASES
CONFIDENCE A LITTLE BIT...SHOWING THE COLD FRONT MOVING THROUGH
THE PAH FORECAST AREA MAINLY TUESDAY AFTERNOON INTO TUESDAY
EVENING. WENT WITH CHANCE POPS FOR SOUTHEAST MISSOURI AND
SOUTHWEST ILLINOIS MONDAY NIGHT...WITH HIGH CHANCE TO LIKELY POPS
TUESDAY INTO TUESDAY NIGHT FOR THE ENTIRE FA. SHOWERS MAY LINGER
INTO WEDNESDAY...SO KEPT SOME LOW CHANCE POPS FOR OUR EASTERN
COUNTIES.
ANOTHER SIGNIFICANT COOL DOWN IS EXPECTED BEHIND THE FRONT FOR
WEDNESDAY AS HIGH PRESSURE OVER THE SOUTHERN PLAINS KEEPS THE AREA
IN NORTHWEST FLOW. AFTER NEAR NORMAL HIGHS AROUND 70 DEGREES
MONDAY...READINGS WILL BE A FEW DEGREES COOLER TUESDAY WITH THE RAIN
AND CLOUD COVER...THEN IN THE MIDDLE TO UPPER 50S WEDNESDAY. THE
HIGH WILL MOVE OFF TO OUR EAST ON THURSDAY...AND SOUTHWEST FLOW WILL
BEGIN A NICE WARM UP FOR THE END OF THE WORK WEEK...WITH
TEMPERATURES REBOUNDING TO JUST A FEW DEGREES BELOW NORMAL BY
FRIDAY.
&&
.AVIATION...
ISSUED AT 114 PM CDT FRI APR 19 2013
LOW VFR CIGS WILL CLEAR WEST TO EAST THIS EVENING. UNTIL
THEN...BRISK WLYS MAY CONTAIN SOME GUSTS INTO THE 20S KTS. AFTER
06Z...DIMINISHING WINDS AND CLEARING SKIES TAKE HOLD AS HIGH
PRESSURE WEDGES ACROSS THE FLIGHT TERMINALS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY FOR
ILZ075>078-080>094.
MO...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY FOR
MOZ076-086-087-100-107>112-114.
IN...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY FOR
INZ081-082-085>088.
KY...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY FOR
KYZ001>022.
&&Hazardous weather outlook, Apr 19, 3:29 AM CST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
429 AM CDT FRI APR 19 2013
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
429 AM CDT FRI APR 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
WESTERLY WINDS WILL GUST FROM 25 TO 30 MPH TODAY.
SCATTERED TO WIDESPREAD FROST IS LIKELY LATER TONIGHT INTO EARLY
SATURDAY. PLEASE REFER TO OUR FROST ADVISORY FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE LIKELY TUESDAY AND TUESDAY NIGHT. ISOLATED SEVERE
STORMS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SEVERE STORMS CANNOT BE RULED OUT NEXT TUESDAY AND TUESDAY NIGHT.
Flood, Alexander
- When
- April 19, 2:00 PM CST to April 30, 11:59 PM CST
- Where
- Alexander County, 2.27 mi ESE of Cairo to 2.13 mi E of Cairo
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 36.987, -89.142
Moderate flooding occurred along the Ohio River near Cairo, affecting low-lying fields, woods, and riverside parks. Boat ramps and river access roads were flooded. The river continued rising into early May.
Flood, Alexander
- When
- April 19, 3:00 PM CST to April 30, 11:59 PM CST
- Where
- Alexander County, Thebes to 0.58 mi SE of Thebes
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.220, -89.470
Moderate flooding occurred along the Mississippi River near Thebes, affecting low-lying fields, woods, and riverside parks. Boat ramps and river access roads were flooded. The river continued rising into early May.
Flood, Wabash
- When
- April 20, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Wabash County, 2.12 mi S of Patton to 2.28 mi N of Keensburg
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.449, -87.751
Moderate flooding occurred along the Wabash River around Mt. Carmel. The crest of 30.24 feet on April 28 was the 13th highest crest in records dating back to the late 1800's. Extensive flooding occurred on the northern outskirts of Mount Carmel. Numerous local river roads were flooded. In the City of Mt. Carmel, all local roads were flooded east of the levee except for one. Old Illinois 1 north of Mt. Carmel began to flood. Some residents along a street in the Mt. Carmel area and in the Keensburg area were forced to relocate. Over 100 acres of Beall Woods State Park were flooded. The flooding continued into early May.
Flood, Wayne
- When
- April 20, 3:00 AM CST to April 21, 5:00 AM CST
- Where
- Wayne County, Wayne City to 2.59 mi E of Wayne City
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.350, -88.580
Minor flooding occurred along the Skillet Fork River near Wayne City. Low-lying fields and woodlands were inundated.
Flood, Pulaski
- When
- April 20, 3:00 PM CST to April 30, 11:59 PM CST
- Where
- Pulaski County, Olmsted to 0.77 mi ESE of Levings
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- River/Stream Gage
- Coordinates
- 37.180, -89.080
Minor flooding occurred along the Ohio River near Grand Chain, affecting low-lying fields, woods, and river access roads. The river continued rising into early May.
Flood, White
- When
- April 21, 2:00 PM CST to April 30, 11:59 PM CST
- Where
- White County, Maunie to 1.76 mi NNW of Rising Sun
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.030, -88.050
Moderate flooding occurred along the Wabash River. Extensive flooding of low-lying fields and woodlands occurred. The river continued above flood stage into early May.
Flood, Jackson
- When
- April 21, 7:00 PM CST to April 30, 11:59 PM CST
- Where
- Jackson County, 2.57 mi WNW of Mt Carbon to 1.35 mi WNW of Mt Carbon
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.759, -89.376
Minor flooding occurred along the Big Muddy River at Murphysboro. Some low-lying fields, woods, and parks were flooded. The flooding continued into early May.
Flood, Massac
- When
- April 22, 1:00 PM CST to April 30, 11:59 PM CST
- Where
- Massac County, Brookport to 2.96 mi SW of Brookport
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.120, -88.630
Minor flooding occurred along the Ohio River near Brookport, affecting low-lying fields, woods, and river access points. The river continued rising into early May.
Flood, White
- When
- April 22, 8:00 PM CST to April 30, 11:59 PM CST
- Where
- White County, 2.06 mi SE of Carmi to 2.59 mi SE of Carmi
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.056, -88.148
Minor flooding occurred along the Little Wabash River at Carmi. Some county roads were inundated, along with low-lying fields and woodlands. The river continued rising into early May.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Indiana, April 19 to 20, 20132 deaths · $33,000 · 3 events
- Tornadoes and Damaging Winds in Georgia, April 19, 20131 injured · $565,000 · EF2 · 7 events
- Flooding in Michigan, April 19 to 25, 2013$2.7 million · 2 events
- Damaging Winds in New York, April 19, 2013$2.0 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Virginia, April 19, 2013$95,000 · 1.75 in hail · 40 events
- Damaging Winds in Virginia, April 19, 2013$271,000 · 61 kt wind · 16 events
- Tornado and Damaging Winds in Virginia, April 19, 2013$103,000 · EF1 · 10 events
- Tornadoes and Damaging Winds in New York, April 19, 2013$196,000 · EF0 · 9 events
- Damaging Winds in Pennsylvania, April 19, 2013$126,000 · 74 kt wind · 16 events
- Hail and Damaging Winds in South Carolina, April 19, 2013$70,000 · 71 kt wind · 20 events
- Damaging Winds and High Wind in North Carolina, April 19, 2013$105,000 · 60 kt wind · 7 events
- Tornadoes and Damaging Winds in Tennessee, April 19, 2013$30,000 · EF1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 440340, 440375, 440389, 440386, 440350, 440387, 440381, 440359, 440385.